×

Analytical solution of the Bagley-Torvik equation by Adomian decomposition method. (English) Zbl 1109.65072

Summary: The fractional derivative has been occurring in many physical problems such as frequency dependent damping behavior of materials, motion of a large thin plate in a Newtonian fluid, creep and relaxation functions for viscoelastic materials, the \(PI^{\lambda}D^{\mu}\) controller for the control of dynamical systems, etc. Phenomena in electromagnetics, acoustics, viscoelasticity, electrochemistry and material science are also described by differential equations of fractional order. The solution of the differential equation containing fractional derivative is much involved. Instead of application of the existing methods, an attempt has been made in the present analysis to obtain the solution of Bagley-Torvik equation [R. L. Bagley and P. J. Torvik, ASME J. Appl. Mech., 51, 294–298 (1984; Zbl 1203.74022); I. Podlubny, Fractional differential equations. San Diego, CA: Academic Press (1999; Zbl 0924.34008)] by the relatively new Adomian decomposition method. The results obtained by this method are then graphically represented and then compared with those available in the work of Podlubny (loc. cit.). A good agreement of the results is observed.

MSC:

65L99 Numerical methods for ordinary differential equations
26A33 Fractional derivatives and integrals
34A08 Fractional ordinary differential equations

Software:

FracPECE
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bagley, R.L.; Torvik, P.J., On the appearance of the fractional derivative in the behavior of real materials, ASME J. appl. mech., 51, 294-298, (1984) · Zbl 1203.74022
[2] Podlubny, I., Fractional differential equations, (1999), Academic Press San Diego, CA, USA · Zbl 0918.34010
[3] Oldham, K.B.; Spanier, J., The fractional calculus, (1974), Academic Press New York, London · Zbl 0428.26004
[4] Miller, K.B.; Ross, B., An introduction to the fractional calculus and fractional differential equations, (1993), John Wiley and Sons Inc. New York · Zbl 0789.26002
[5] Diethelm, K., An algorithm for the numerical solution of differential equations of fractional order, Electron. transact. numer. anal., 5, 1-6, (1997) · Zbl 0890.65071
[6] K. Diethelm, A.D. Freed, The FracPECE subroutine for the numerical solution of differential equations of fractional order, no. 52 in: S. Heinzel, T. Plesser (Eds.), GWDG-Berichte, Forschung und wissenschaftliches Rechnen: Beiträge zum Heinz-Billing-Preis 1998, Gesellschaft für wissenschaftliche Datenverarbeitung, Göttingen, pp. 57-71, 1999.
[7] Diethelm, K.; Ford, N.J., Analysis of fractional differential equations, J. math. anal. appl., 265, 229-248, (2002) · Zbl 1014.34003
[8] Diethelm, K.; Ford, N.J.; Freed, A.D., A predictor-corrector approach for the numerical solution of fractional differential equations, Nonlinear dyn., 29, 3-22, (2002) · Zbl 1009.65049
[9] K. Diethelm, N.J. Ford, Numerical Solution of the Bagley-Torvik Equation, BIT (to appear). · Zbl 1035.65067
[10] Diethelm, K.; Ford, A.D., On the solution of nonlinear fractional-order differential equations used in the modeling of viscoplasticity, scientific computing in chemical engineering II, (), 217-224
[11] K. Diethelm, N.J. Ford, The numerical solution of linear and nonlinear fractional differential equations involving fractional derivatives of several orders, Numerical Analysis Report 379, Manchester Centre for Computational Mathematics, Manchester, England, 2001.
[12] Trinks, C.; Ruge, P., Treatment of dynamic systems with fractional derivatives without evaluating memory-integrals, Comput. mech., 29, 6, 471-476, (2002) · Zbl 1146.76634
[13] S. Saha Ray, R.K. Bera, Analytical solution of a dynamic system containing fractional derivative of order 1/2 by Adomian decomposition method, ASME Journal of Applied Mechanics, USA, 2004 (accepted). · Zbl 1108.65129
[14] Adomian, G., Nonlinear stochastic systems theory and applications to physics, (1989), Kluwer Academic publishers Netherlands · Zbl 0659.93003
[15] Adomian, G., Solving frontier problems of physics: the decomposition method, (1994), Kluwer Academic Publishers Boston · Zbl 0802.65122
[16] Adomian, G., An analytical solution of the stochastic Navier-Stokes system, Found. phys., 21, 7, 831-843, (1991)
[17] Adomian, G.; Rach, R., Linear and nonlinear Schrödinger equations, Found. phys., 21, 983-991, (1991)
[18] Adomian, G., Solution of physical problems by decomposition, Comput. math. appl., 27, 9/10, 145-154, (1994) · Zbl 0803.35020
[19] Adomian, G., Solutions of nonlinear P.D.E., Appl. math. lett., 11, 3, 121-123, (1998) · Zbl 0933.65121
[20] Abbaoui, K.; Cherruault, Y., The decomposition method applied to the Cauchy problem, Kybernetes, 28, 103-108, (1999) · Zbl 0937.65074
[21] Kaya, D.; Yokus, A., A numerical comparison of partial solutions in the decomposition method for linear and nonlinear partial differential equations, Math. comp. simul., 60, 6, 507-512, (2002) · Zbl 1007.65078
[22] Wazwaz, A., A reliable modification of Adomian decomposition method, Appl. math. comp., 102, 1, 77-86, (1999) · Zbl 0928.65083
[23] Kaya, D.; El-Sayed, S.M., On a generalized fifth order KdV equations, Phys. lett. A, 310, 1, 44-51, (2003) · Zbl 1011.35114
[24] Kaya, D.; El-Sayed, S.M., An application of the decomposition method for the generalized KdV and RLW equations, Chaos, solitons & fractals, 17, 5, 869-877, (2003) · Zbl 1030.35139
[25] Kaya, D., An explicit and numerical solutions of some fifth-order KdV equation by decomposition method, Appl. math. comp., 144, 2-3, 353-363, (2003) · Zbl 1024.65096
[26] Kaya, D., A numerical simulation of solitary-wave solutions of the generalized regularized long-wave equation, Appl. math. comp., 149, 3, 833-841, (2004) · Zbl 1038.65101
[27] George, A.J.; Chakrabarti, A., The Adomian method applied to some extraordinary differential equations, Appl. math. lett., 8, 3, 91-97, (1995) · Zbl 0828.65081
[28] Arora, H.L.; Abdelwahid, F.I., Solutions of non-integer order differential equations via the Adomian decomposition method, Appl. math. lett., 6, 1, 21-23, (1993) · Zbl 0772.34009
[29] Shawagfeh, N.T., The decomposition method for fractional differential equations, J. frac. calc., 16, 27-33, (1999) · Zbl 0956.34004
[30] Shawagfeh, N.T., Analytical approximate solutions for nonlinear fractional differential equations, Appl. math. comp., 131, 517-529, (2002) · Zbl 1029.34003
[31] S. Saha Ray, R.K. Bera, Solution of an extraordinary differential equation by Adomian decomposition method, J. Appl. Math. USA (in press). · Zbl 1080.65069
[32] S. Saha Ray, R.K. Bera, An approximate solution of a nonlinear fractional differential equation by Adomian decomposition method, Appl. Math. Comput. USA (accepted). · Zbl 1089.65108
[33] Seng, V.; Abbaoui, K.; Cherruault, Y., Adomian’s polynomials for nonlinear operators, Math. comput. model., 24, 1, 59-65, (1996) · Zbl 0855.47041
[34] Abdelwahid, F., A mathematical model of Adomian polynomials, Appl. math. comp., 141, 447-453, (2003) · Zbl 1027.65072
[35] Cherruault, Y., Convergence of adomian’s method, Kybernetes, 18, 31-38, (1989) · Zbl 0697.65051
[36] Abbaoui, K.; Cherruault, Y., Convergence of adomian’s method applied to differential equations, Comput. math. applic., 28, 5, 103-109, (1994) · Zbl 0809.65073
[37] Abbaoui, K.; Cherruault, Y., New ideas for proving convergence of decomposition methods, Comput. math. applic., 29, 103-108, (1995) · Zbl 0832.47051
[38] Himoun, N.; Abbaoui, K.; Cherruault, Y., New results of convergence of adomian’s method, Kybernetes, 28, 4-5, 423-429, (1999) · Zbl 0938.93019
[39] C.F. Lorenzo, T.T. Hartley, Initialisation conceptualization, and application in the generalized fractional calculus, TM 1998-208415, NASA, NASA Center for Aerospace Information, 7121 Stadard Drive, Hanover, MD 21076, USA, 1998.
[40] Lorenzo, C.F.; Hartley, T.T., Initialised fractional calculus, Int. J. appl. math., 3, 3, 249-265, (2000) · Zbl 1172.26301
[41] C.F. Lorenzo, T.T. Hartley, Initialization in fractional order systems, in: Proceedings of the European Control Conference, Porto, Portugal, pp. 1471-1476, 2001.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.